Getting heart palpitations taking T3 in the morning

Hi - I gradually eased off 50 mcg t4 and am now on 20 mcg t3, taking 10 early in the morning and 10 at night, but I am getting the heart arythms I had before I started treatment for Hypo. Am I taking too much t3 or too little?

Apart from this I am feeling a lot better than I have felt for a long time.

Jenan

17 Replies

oldestnewest
  • Something ld like to know too!

  • Why don't you cut your morning dose down to 5mcg's and see if this makes a difference.

    I got bad palps on T3 and it turned out I didn't actually need it so I was making myself hyper, I'm not saying you don't need it just to juggle about with your amounts and times (I tried all different ways). I don't supposed it help that I was very low in iron when trying to take T3 which is a big no no, but it was the low iron that was making me think I did need T3 in the first place, just goes to show how important getting everything else to optimum levels before you even consider T3 is.

    Moggie x

  • Thank you very much for this. that is exactly what I''l try. I think my iron levels are now OK. None - NOT ONE - of the doctors I saw even mentioned this!

    Jenan

  • You don't say how much T4 you are taking now. Are you taking none at all?

    T3 can be a bit of a 'surprise' to the body, so it is best to introduce it very slowly. Even 10 can be a lot at once. If you were to reduce your overall dose and perhaps split it into 3 doses, say 5 in the early morning, 2.5 at mid-day and 2.5 about 6.30pm, you might find that will not cause the palpitation so much.

    Also, the palpitations may well not be a symptom of being overdosed, because an overdose would increase your heart rate constantly, rather than in sudden episodes which is more a symptom of under-treatment.

    Initially I think you are actually suffering from the drop in T4 and also too sudden replacement with T3. For some people who are on T3 only, they find it much better - at least to begin with - to spread the T3 over the day, with the highest dose in the morning and gradually decreasing doses towards early evening. This matches the natural cycle which we go through in the day.

    Hope this helps, along with the other advice you have been given.

    Marie XX

  • Hello Marie,

    This is SO helpful. Thank you.

    I am trying t3 alone.

    I'll go back to taking 5mcg later on in the day for a few days to see how that works. Certainly if I take even as low an amount as 5mcg in the morning, it increases my heartbeat considerably and there are also occasional missed beats, This doesn't worry me too much as I have had this most of my life, but I don't want to increase the occurrances. It is a reief to know that t3 takes getting used to, so I shall persevere.

    With thanks,

    Jenan xx

  • Hi jenan Have you tried monitoring your blood pressure basal temp and pulse.I have just started T3 Dr prescribed 20mcg split in two doses. [I couldn't tolerate levo]. I thought this was too much so started on just 5 mcg a day after 5 days I increased it to 5 mcg twice a day.I shall stay on this dose for about 10-14 days. I will then go to 5mcg/3times aday. I have bought Paul Robinsons book "Recovering with T3" He also has a website with lots of information which you might find useful.

  • Thank you very much for this. I shall try to get the book. Like you, I am finding it difficult to adjusst to t3, but as I couldn't cope with t4, there is no choice. I'll drop the dose down to 5mcg for 10 days and see what happens. If I feel OK, I'll get a blood test.

    Jenan

  • According to Paul Robinson in his book thyroid blood tests are flawed when on t3 and you need to monitor symptoms. I don't know if you have found the TPA forum [thyroid patient advocacy]-he is an advisor on there and you can pm him for info.

    Jill

  • Oh that's great - thank you very much!

    Jenan

  • join the club LOOOOL it's about ten months I am trying to find out what gives me what I call 'heart pounding'.

    My heart does not races and it is not irregular, I am just aware of it, and it pounds mainly when I am in bed!!! it's every day, I HATE IT.

    I had two million ECGs and they are all normal, I reduced my T3 and it didn't help, I increased it and it didn't help.

    Now I am trying to suss out if it's a food intolerance I have developed or T3 has 'enhanced'

    I used to be grain free and dairy and sugar free but in last ten months I have had some grain and dairy and I think my body does not tolerate them anymore.

    Today I have been grain and dairy free and I can't wait to go to bed to see if my heart is not pounding, during the day today I felt it a LOT LESS, almost none at all 'almost'.

    ten months of trying to suss it out I AM FED UP :D

  • Hello and thank you. II have had heart arythm most of my adult life, so am kind of used to it. I find it gets better when I take a 20 minutes walk every day, but taking the t3 in the morning is definitely a bad idea. I am going to stick to taking it last thing at night and see if there is an improvement. Like you, I have had endless tests on my heart, but there is nothing really wrong. If it gets a lot worse there always the option of a pacemaker. I would prefer to take more exercise!

    Jenan

  • Hi T3 and the T3 content in armour, more than T4 has a direct connection with the heart. I would try 30mcg. provided you have a had a TSH, T4 and FT3 test before altering your dose, then you need another one in 4-6 weeks.It can be that it is too low a dose or too high, the only way to be sure is to check. If T4 is at the top of the range, you are probably converting too much of that into FT3 so need less of it. FT3 for most people needs to be near the top of range, but never over.

    This is assuming you are taking the usual,T4 and T3, not terribly clear in your post.An ECG does not show this as an intermittent problem. To check for heart, Atrial Fibrillation, A. F ( the most likely problem) do your pulse ( HR), 3 times a day, including when funny, and chart, If bad swinging at times, after 1-2 weeks take to GP and ask for a home monitor, 24 hour or better 7 day, this does non stop ECG`s, recording, so easy to diagnose. Common but must be treated, Thyroid disease can bring the onset on of AF early.

    Best wishes,

    Jackie

    Not sure if you know to reply to a specific post, click on the blue"Reply to this" under that post.

  • Thank you for this Jackie. The last test (taken when I had just started t3) showed Ft3 at around 4 pg/mL. I tried taking 20 mcg t3 at night, but couldn't sleep. I am now experimenting with t3 alone - is this a bad idea? Could it be that my thyroid has recovered and that I don't need either t3 or t4 at all and am perhaps 'overdosing'? I am nervous about cutting out replacement as it could trigger off another bout of thyroid inflamation.

    Jenan

  • Hi Well at that FT3 result, you should be fine, however re test after a few weeks on the higher dose. My Endo likes T4 and T3, then if no good, armour ( mostly if cannot take T4 ,like me), last resort T3 on its own.I actually take armour + 20mg T3, as very low natural T3 and I need it higher. However,I actually have bloods done every 2 -8 weeks, all 3 , just in case, as we would not want it to go higher on the T3..I was overdosed on armour by a private doctor, hardly any blood tests and very ill, it was thought to be the T3 content.

    I know if it was me, I would try everything first, but you know your own body best.

    Best wishes,

    Jackie

  • Thank you again Jackie,

    I'll do the ten days on t3 alone, get a test and then either carry on without the levo or start it again. Feel like a human guinea pig.....!

    Jenan

  • Yes, it is a bit like that! I hope you get on Ok, in the meantime do check your HR. no harm and actually could make you feel better!

    Best wishes,

    Jackie

  • Thanks - I'll do that!

You may also like...